Alert archive / Wisconsin / Flood Watches in 2014

Flood Watch 1, NWS Twin Cities, MN

April 11, 2014Dunn County, Eau Claire County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this flood watch at Apr 11, 2014, 10:39 AM CDT for Dunn County, Eau Claire County, Pepin County, Wisconsin. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 10:39 AM CDT (15:39 UTC)
Expired
Apr 13, 2014, 11:40 PM CDT
In force
61 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Dunn County, WI, Eau Claire County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS63 KMPX 111539
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 AM CDT FRI APR 11 2014

...FLOOD WATCH FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE COMBINATION OF SNOWMELT AND UPCOMING RAINFALL IS EXPECTED TO
PUSH RIVER LEVELS ON THE CHIPPEWA RIVER TO FLOOD STAGE THIS WEEKEND.

WIZ025-026-028-112345-
/O.NEW.KMPX.FA.A.0001.140411T1539Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
1039 AM CDT FRI APR 11 2014

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN... INCLUDING
  THE FOLLOWING COUNTIES...SOUTHEAST DUNN...EAU CLAIRE...AND
  PEPIN.

* THROUGH TUESDAY MORNING

* SNOWMELT AND UPCOMING RAINFALL WILL PUSH THE CHIPPEWA RIVER TO
  NEAR OR ABOVE FLOOD STAGE...BEGINNING THIS WEEKEND. SHOULD THE
  EXPECTED RAIN OCCUR TONIGHT AND SATURDAY...THE CHIPPEWA RIVER AT
  DURAND WILL REACH FLOOD STAGE SATURDAY AFTERNOON. 

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED...WITH
  SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE.
  BASEMENTS IN THE DURAND AREA MAY EXPERIENCE RISING WATER AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
7 follow-up statements
372 
WGUS63 KMPX 112326
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT FRI APR 11 2014

...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE COMBINATION OF SNOWMELT AND UPCOMING RAINFALL IS EXPECTED TO
PUSH LEVELS ON THE CHIPPEWA RIVER UPWARD...POTENTIALLY RESULTING
IN FLOODING. CONFIDENCE HAS INCREASED ENOUGH THAT THE CHIPPEWA
RIVER AT DURAND WAS UPGRADED TO A FLOOD WARNING EARLIER TODAY...
AND THERE IS POTENTIAL FOR OTHER AREAS OF THE RIVER TO REACH FLOOD
STAGE AS WELL.

WIZ025-026-028-121200-
/O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
626 PM CDT FRI APR 11 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DUNN...EAU CLAIRE AND PEPIN. 

* THROUGH TUESDAY MORNING.

* SNOWMELT AND UPCOMING RAINFALL WILL PUSH THE CHIPPEWA RIVER TO
  NEAR OR ABOVE FLOOD STAGE...BEGINNING THIS WEEKEND.  

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED...WITH
  SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

BORGHOFF
056 
WGUS63 KMPX 121214
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 AM CDT SAT APR 12 2014

...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE COMBINATION OF THE RECENT SNOWMELT AND RAINFALL THIS MORNING 
IS EXPECTED TO PUSH LEVELS ON THE CHIPPEWA RIVER UPWARD...POTENTIALLY
RESULTING IN FLOODING. CONFIDENCE HAS INCREASED ENOUGH THAT THE
CHIPPEWA RIVER AT DURAND WAS UPGRADED TO A FLOOD WARNING ON 
FRIDAY...AND THERE IS POTENTIAL FOR OTHER AREAS OF THE RIVER TO
REACH FLOOD STAGE AS WELL.

WIZ025-026-028-130000-
/O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
714 AM CDT SAT APR 12 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DUNN...EAU CLAIRE AND PEPIN. 

* THROUGH TUESDAY MORNING

* SNOWMELT AND TODAYS RAINFALL WILL PUSH THE CHIPPEWA RIVER TO
  NEAR OR ABOVE FLOOD STAGE...BEGINNING THIS WEEKEND.

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... 
  WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JLT
909 
WGUS63 KMPX 122000
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SAT APR 12 2014

...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE COMBINATION OF THE RECENT SNOW MELT AND RAINFALL TODAY IS
EXPECTED TO PUSH LEVELS ON THE CHIPPEWA RIVER UPWARD...
POTENTIALLY RESULTING IN FLOODING AT EAU CLAIRE WISCONSIN. DUE TO
THE RUNOFF FROM THE SPRING SNOW MELT AND ADDED RAINFALL TODAY...THE
CHIPPEWA RIVER AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY
ADDITION RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU
CLAIRE COULD POTENTIALLY CAUSE THE RIVER TO REACH FLOOD STAGE BY
SUNDAY AFTERNOON. 

WIZ025-026-028-130600-
/O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
300 PM CDT SAT APR 12 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DUNN...EAU CLAIRE AND PEPIN. 

* THROUGH TUESDAY MORNING

* SNOW MELT AND TODAYS RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU
  CLAIRE TO NEAR...OR ABOVE FLOOD STAGE BY SUNDAY AFTERNOON.

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... 
  WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JLT
172 
WGUS63 KMPX 130644
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
144 AM CDT SUN APR 13 2014

...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE CHIPPEWA RIVER CONTINUES TO SLOWLY RISE DUE TO THE RUNOFF
FROM THE SPRING SNOW MELT AND RECENT RAINFALL. THE CHIPPEWA RIVER
AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITION
RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE
COULD POTENTIALLY CAUSE THE RIVER TO REACH FLOOD STAGE TODAY OR
TONIGHT. IT APPEARS MOST OF THE RAIN TODAY WILL BE SOUTH OF THE
CHIPPEWA RIVER BASIN. FURTHERMORE...BASED ON THE LATEST TRENDS IT
APPEARS THE RIVER IS NEARING A CREST AND WILL START TO FALL EARLY
THIS WEEK. WE WILL LIKELY CANCEL THE WATCH IF THE HEAVIER RAIN
DOES INDEED MISS THE CHIPPEWA RIVER.

WIZ025-026-028-131445-
/O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
144 AM CDT SUN APR 13 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DUNN...EAU CLAIRE AND PEPIN. 

* THROUGH TUESDAY MORNING

* SNOW MELT AND RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU CLAIRE
  ABOVE FLOOD STAGE TODAY OR TONIGHT.

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... 
  WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
566 
WGUS63 KMPX 131511
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1011 AM CDT SUN APR 13 2014

...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE CHIPPEWA RIVER CONTINUES TO SLOWLY RISE DUE TO THE RUNOFF
FROM THE SPRING SNOW MELT AND RECENT RAINFALL. THE CHIPPEWA RIVER
AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITIONAL
RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE
COULD POTENTIALLY CAUSE THE RIVER TO REACH FLOOD STAGE TODAY OR
TONIGHT. IT APPEARS MOST OF THE RAIN TODAY WILL BE SOUTH OF THE
CHIPPEWA RIVER BASIN. FURTHERMORE...BASED ON THE LATEST TRENDS IT
APPEARS THE RIVER IS NEARING A CREST AND WILL START TO FALL EARLY
THIS WEEK. WE WILL LIKELY CANCEL THE WATCH IF THE HEAVIER RAIN
DOES INDEED MISS THE CHIPPEWA RIVER.

WIZ025-026-028-140000-
/O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
1011 AM CDT SUN APR 13 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DUNN...EAU CLAIRE AND PEPIN. 

* THROUGH TUESDAY MORNING

* SNOW MELT AND RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU 
  CLAIRE ABOVE FLOOD STAGE TODAY OR TONIGHT. 

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... 
  WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
075 
WGUS63 KMPX 140110
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 PM CDT SUN APR 13 2014

...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN...

.THE CHIPPEWA RIVER CONTINUES TO SLOWLY RISE DUE TO THE RUNOFF
FROM THE SPRING SNOW MELT AND RECENT RAINFALL. THE CHIPPEWA RIVER
AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITIONAL
RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE
COULD POTENTIALLY CAUSE THE RIVER TO RISE AND REACH FLOOD STAGE
ON MONDAY. HOWEVER...IT APPEARS THE RIVER MAY HAVE CRESTED AT EAU
CLAIRE AND WILL START TO FALL EARLY THIS WEEK. IF THIS IS THE CASE
AND THE HEAVIER RAIN DOES INDEED MISS THE CHIPPEWA RIVER TONIGHT...THE
WATCH WILL BE CANCELED EARLY ON MONDAY.

WIZ025-026-028-140915-
/O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
810 PM CDT SUN APR 13 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  AREAS...DUNN...EAU CLAIRE AND PEPIN. 

* THROUGH TUESDAY MORNING

* SNOW MELT AND RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU CLAIRE
  ABOVE FLOOD STAGE ON MONDAY.

* LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... 
  WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
850 
WGUS63 KMPX 140440
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1140 PM CDT SUN APR 13 2014

...THE CHIPPEWA RIVER HAS CRESTED AND WILL BEGIN RECEDING...

.THE CHIPPEWA RIVER WILL REMAIN HIGH FOR THE NEXT SEVERAL DAYS
BUT WILL CONTINUE TO FALL WITH TIME. FLOODING IS NO LONGER A
CONCERN THIS WEEK AT EAU CLAIRE.

WIZ025-026-028-140545-
/O.CAN.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND...
PEPIN...EAU CLAIRE...ALTOONA
1140 PM CDT SUN APR 13 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN HAS BEEN
CANCELLED. THE CHIPPEWA RIVER HAS CRESTED AND WILL RECEDE OVER THE
NEXT COUPLE DAYS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Apr 11, 6:04 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 11, 6:04 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 AM CDT FRI APR 11 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT FRI APR 11 2014

SCATTERED SHOWERS MOVING ACROSS THE FA THIS MORNING CONTINUE TO BE
HINDERED BY PRESENCE OF LOW LEVEL DRY AIR.  SOME RAIN IS MAKING IT
TO THE SURFACE...BUT MUCH OF THE REFLECTIVITY ON RADAR THIS MORNING
IS VIRGA...WITH JUST A FEW SITES REPORTING VERY LIGHT RAIN.  THE
VIRGA/SCATTERED SHOWERS WILL QUICKLY MOVE EAST THROUGH THE MORNING
AND GIVE WAY TO CLEARING SKIES TODAY. TEMPERATURES WILL EXCEED
YESTERDAYS HIGHS BY A FEW DEGREES GIVEN THE VERY GRADUAL WARMING
TREND EVIDENT AT 850H ON THE RAP THROUGH THIS EVENING.

FOR TONIGHT...AN UPPER LEVEL SHORTWAVE TROUGH WILL PUSH ACROSS
CENTRAL MINNESOTA INTO WISCONSIN. BOTH FORCING AND AVAILABLE
MOISTURE LEND HIGHER CONFIDENCE TO PRECIPITATION FORMING AND
EXPANDING DURING THE OVERNIGHT HOURS.  A 100+ KT JET STREAK TO THE
NE OF THE FA PLACES US SOLIDLY IN THE RIGHT-ENTRANCE REGION
INDICATING STRONG UPPER LEVEL DIVERGENCE.  IN THE LOW LEVELS...A LOW
LEVEL JET WILL GATHER STRENGTH OVERNIGHT AND WILL POKE INTO SOUTHERN
MINNESOTA.  NOT ONLY WILL THIS JET SUPPLY THIS AREA WITH INCREASING
MOISTURE...STRONG WARM AIR ADVECTION WILL ALSO BE OCCURRING
PROVIDING STRONG LOW LEVEL LIFT TO THIS REGION.  THE LOW LEVEL
CONVERGENCE AT THE NOSE OF THE JET COUPLED WITH THE UPPER LEVEL
DIVERGENCE FROM THE UPPER LEVEL JET INDICATES STRONG DIFFERENTIAL
DIVERGENCE ONGOING OVERNIGHT ACROSS EAST CENTRAL MINNESOTA INTO FAR
WESTERN WISCONSIN. LIKELY TO CATEGORICAL POPS HAVE BEEN ADDED TO
THESE AREAS AFTER 09Z WHEN THE LOW LEVEL JET STRENGTHENS.  THE NAM
INDICATED A MUCH DRIER SOLUTION...PREFERRED A BLEND OF THE GFS/ECMWF
GIVEN THE STRONG FORCING AND MOISTURE TRANSPORT OCCURRING WITH THE
STRENGTHENING LOW LEVEL JET OVERNIGHT.  LOW LEVEL DRY AIR SHOULD BE
QUICKLY OVERCOME IN THIS CASE.  NEGATIVE LIFTED INDEX VALUES AND
WEAK MOST UNSTABLE CAPE DO PUSH INTO FAR SOUTHERN MINNESOTA AFTER
09Z...SO THUNDERSTORMS WILL BE A POSSIBILITY EARLY TOMORROW MORNING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 400 AM CDT FRI APR 11 2014

MAIN POINTS:

1) PRECIP EVENT IS STILL ON TRACK FOR SATURDAY WITH MOST
OF THE RAIN EXPECTED IN THE MORNING.

2) THERE ARE NOTABLE MODEL DIFFERENCES ON THE LOCATION OF THE QPF
AXIS ON SUNDAY.

3) THE GFS HAS TRENDED TOWARD THE ECMWF AND IS NOW GOING COLDER
WITH TEMPERATURES MON-WED.

NOW THAT WE'RE 24-36 HOURS OUT FROM THE RAIN EVENT ON
SATURDAY...IT'S NO SURPRISE THERE IS BETTER MODEL AGREEMENT ON THE
PLACEMENT OF RAIN AND EXPECTED AMOUNTS. THE GFS AND ECMWF ARE IN
BETTER AGREEMENT WHEN COMPARED TO THE NAM...WHICH IS FARTHER NORTH
WITH THE MOISTURE ADVECTION AND PLACEMENT OF THE 800-600MB FGEN.
THE NAM THEREFORE HAS MORE WARMTH FARTHER NORTH AND THE PRECIP
PLACEMENT ACROSS NORTHERN MN...WHERE THE GFS AND ECMWF DEVELOP
MORE RAIN OVER CENTRAL AND PORTIONS OF SOUTHERN MN. TRENDS IN THE
ISENTROPIC LIFT AND SATURATION SUGGEST WESTERN MN...ESPECIALLY SW
MN COULD MISS OUT ON A LOT OF THE PRECIP WITH DEVELOPMENT MORE
LIKELY THE FARTHER EAST YOU GO IN MN. FOR THE EASTERN HALF OF THE
FORECAST AREA...IT LOOKS LIKE A GOOD 0.10"-0.40" EVENT WITH THE
HIGHER TOTALS OCCURRING WHERE THERE IS EMBEDDED CONVECTION. THAT
IS LIKELY GIVEN THE TONGUE OF 500-1000 J/KG OF MUCAPE AND BEST LI
NEAR 0. WE TRIED TO REMAIN STEADFAST IN KEEPING THE CONVECTION
CONFINED TO THE WARM SECTOR OR NEAR THE SURFACE WARM FRONT DURING
THE DAY ON SATURDAY. BY SATURDAY EVENING THE SURFACE LOW/TROUGH
SHOULD HAVE MADE ENOUGH PROGRESS TO THE EAST THAT THE CONVECTION
SHOULD BE SOUTH AND EAST OF THE FORECAST AREA. THEREFORE...AFTER
THE RAIN CLEARS SATURDAY MORNING...WE ARE MUCH MORE CONFIDENT IN
A MAINLY DRY AFTERNOON THAN WE WERE A DAY OR TWO AGO.

THE AMOUNT OF PRECIP AND SNOW CHANCES ON SUNDAY ALL DEPEND ON
WHERE THE BAROCLINIC ZONE SETS UP. AS OF RIGHT NOW...MODEL
CONSENSUS KEEPS THE BEST FORCING ACROSS IA...FAR SOUTHEAST MN AND
WI. THIS WILL BE MODERATE RAIN EVENT WITH AN INCH OR TWO OF QPF
BEING FORECAST. AT THIS POINT...SOUTHERN MN AND WEST CENTRAL WI
MISS OUT ON MUCH OF THE RAIN. THE 11.00/06 NAM SEEMS TOO FAR TO
THE NORTH AND THE TRACK RECORD THIS WINTER HASN'T BEEN GREAT FOR
THE NAM OUTSIDE OF IT'S 0-24HR FORECAST. WE SIDED WITH MORE OF A
ECMWF/GEM/GFS BLEND AND UNLESS WE SEE THESE THREE MODELING SYSTEMS
TREND ANOTHER 100-150 MILES NORTH...SUNDAY LOOKS DRY /CLOUDY/ FOR
MUCH OF THE FORECAST AREA. THIS SEEMS LIKELY GIVEN THE RUN-TO-RUN
CONSISTENCY OVER THE PAST 3-4 CYCLES.

SUNDAY-WEDNESDAY STILL LOOKS COLD AND AS MENTIONED ABOVE. THE
THERMAL PROFILE OFF THE GFS NOW MATCHES THE PREVIOUS ECMWF RUNS
THAT SHOW A SLOWER/DEEPER TROUGH AND A NICE 850MB COLD POCKET.
SO...JUST AS WE GET APRIL'S MONTHLY TEMPERATURE BACK UP NEAR
NORMAL...WE SHOULD DROP IT BACK DOWN WITH 20S FOR LOWS AND 40S FOR
HIGHS. BELIEVE IT OR NOT...ANOTHER NEAR ZERO NIGHT CAN NOT BE
RULED OUT IN SOME OF THE COLD SPOTS IN NORTHERN MN TUESDAY MORNING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 550 AM CDT FRI APR 11 2014

A FEW NUISANCE SHOWERS MOVING THROUGH THIS MORNING WILL QUICKLY
DEPART AND SKIES WILL BEGIN TO CLEAR. VFR CIGS ARE EXPECTED ACROSS
THE BOARD THROUGH THE PERIOD. A LOW PRESSURE SYSTEM WILL MOVE IN
LATE TONIGHT AND BRING MORE WIDESPREAD RAINFALL TO THE REGION
OVERNIGHT...SO NEAR THE END OF THIS TAF PACKAGE. DID INTRODUCE
EITHER VCSH OR -SHRA AT ALL SITES EXCEPT EAU...BECAUSE IT WILL NOT
REACH EAU UNTIL AFTER 12Z TOMORROW. WIND FORECAST TODAY IS
TRICKY...WITH LIGHT AND VARIABLE EXPECTED THROUGH MUCH OF THE
MORNING AND AGAIN THIS EVENING AT SOME SITES.

KMSP...LIGHT AND VARIABLE WINDS EARLY WILL BECOME MORE DEFINED
THROUGH THE DAY...AND BECOME SOUTHEASTERLY EVENTUALLY...AHEAD OF
THE APPROACHING SYSTEM MENTIONED ABOVE. EXPECT RAIN TO MOVE
THROUGH EARLY TOMORROW MORNING...WITH POSSIBILITY OF THUNDER ALONG
WITH IT.

/OUTLOOK FOR KMSP/
SAT...MVFR CIGS WITH SHRA LIKELY. CHANCE TSRA. WINDS S 10-15 KTS
BCMG N 5-10 KT.
SUN...MAINLY VFR. CHC MVFR CIGS/SHRA. WINDS N 10-15 KT.
MON...VFR. WINDS NW 5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...SPD
LONG TERM...CLF
AVIATION...SPD
Hazardous weather outlook, Apr 11, 5:32 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 AM CDT FRI APR 11 2014

MNZ053-060>063-065>070-073>078-082>085-091>093-WIZ014>016-023>028-
121045-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
532 AM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE TONIGHT.
THE SEVERE WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY. THE
SEVERE WEATHER THREAT IS LOW.

RISING RIVER LEVELS WILL CONTINUE IN EASTERN MINNESOTA AND WESTERN
WISCONSIN...ALTHOUGH MOST RIVERS WILL REMAIN WELL BELOW FLOOD
STAGE THROUGH WEDNESDAY. ONE EXCEPTION MAY BE THE CHIPPEWA RIVER
IN WISCONSIN. POTENTIAL THUNDERSTORMS OVER THE BASIN ON SATURDAY
COULD PRODUCE ENOUGH ADDITIONAL RUNOFF TO CAUSE THE CHIPPEWA RIVER
AT EAU CLAIRE AND DURAND TO REACH FLOOD STAGE BY MONDAY. STAY
TUNED FOR FUTURE UPDATES AND POSSIBLE FLOOD WARNINGS SHOULD
CONFIDENCE IN THE RAINFALL AMOUNTS AND RESULTING RIVER LEVELS
INCREASE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>052-054>059-064-121045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-
532 AM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:11 PM CDTRiver Flood WarningMPXBuffalo, Pepin5 days

Nearby

Flood Watches in Wisconsin, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.